Behaviormetrika
Online ISSN : 1349-6964
Print ISSN : 0385-7417
ISSN-L : 0385-7417
GENERALIZED PROPORTIONAL REDUCTION IN VARIATION MEASURE FOR TWO-WAY CONTINGENCY TABLES
Sadao TomizawaTakashi SeoMasaki Ebi
Author information
JOURNALS RESTRICTED ACCESS

1997 Volume 24 Issue 2 Pages 193-201

Details
Abstract

For a two-way contingency table with nominal explanatory and response variables, Goodman and Kruskal (1954), and Theil (1970) proposed the measures which describe the proportional reduction in variation from the marginal distribution to the conditional distributions of the response. This paper proposes a generalization of those measures. The measure is expressed by using the Patil and Taillie's (1982) diversity index. Special cases of the proposed measure include the Goodman and Kruskal's and the Theil's measures.

Information related to the author
© The Behaviormetric Society of Japan
Previous article Next article
feedback
Top